Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 87, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 16, 2022, 10:54 AM EDT. It took effect at Sep 16, 2022, 2:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2022, 10:54 AM EDT (14:54 UTC)
- In effect from
- Sep 16, 2022, 2:00 PM EDT
- Expired
- Sep 16, 2022, 11:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
248 WHUS71 KBUF 161454 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1054 AM EDT Fri Sep 16 2022 LOZ042-043-162300- /O.NEW.KBUF.SC.Y.0087.220916T1800Z-220917T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1054 AM EDT Fri Sep 16 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
2 follow-up statements
343 WHUS71 KBUF 162042 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 442 PM EDT Fri Sep 16 2022 LOZ042-043-170300- /O.CON.KBUF.SC.Y.0087.000000T0000Z-220917T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 442 PM EDT Fri Sep 16 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
073 WHUS71 KBUF 170252 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1052 PM EDT Fri Sep 16 2022 LOZ042-043-170400- /O.EXP.KBUF.SC.Y.0087.000000T0000Z-220917T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1052 PM EDT Fri Sep 16 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 6:45 AM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Sep 16, 6:45 AM EDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 645 AM EDT Fri Sep 16 2022 .SYNOPSIS... A slow moving front will bring clouds and a few scattered showers to the eastern Lake Ontario region today through early Saturday, otherwise the rest of the area will stay dry through the first half of the weekend with temperatures warming to above normal. A few more showers are possible Sunday across the North Country as the front remains nearby across southern Ontario. A weak cold front will then bring a chance of showers areawide Sunday night and Monday. && .NEAR TERM /THROUGH SATURDAY/... Satellite imagery showing mainly clear skies across the bulk of the region early this morning, with thickening clouds over the Saint Lawrence Valley and eastern Lake Ontario region. Radar returns are crossing the Saint Lawrence Valley into the North Country, although sub-cloud evaporation is likely limiting this to sprinkles at the surface. Temperatures have cooled into the 40s in most areas, with 50s limited to the immediate lakeshores. A few of the typical cold spots east of Lake Ontario are in the upper 30s. Areas of river valley fog across the Southern Tier will burn off around mid morning. A frontal zone will remain draped from near Lake Superior to the east end of Lake Ontario today through early Saturday. The thermal gradient will tighten along the boundary today as a series of channelled vorticity maxima move through the northwest flow aloft. The increase in frontogenesis along the boundary and forcing aloft from the passing shortwaves will bring a chance of a few spotty showers at times for the North Country. Today the front will move south as a cold front as the first shortwave moves through the Saint Lawrence Valley. This may produce a few scattered light showers this morning east of Lake Ontario. Any showers will end this afternoon as the first shortwave moves off and large scale forcing weakens along the front. Otherwise the rest of the area will stay dry today. There will be a sharp gradient in temperatures, ranging from the low to mid 70s across Western NY, to only the upper 50s to lower 60s for the North Country on the cool side of the boundary and beneath thicker cloud cover. Tonight the stalled frontal zone over Lake Ontario will begin to retreat back to the northeast as a warm front. Increasing isentropic upglide and the passage of another weak shortwave aloft may produce a few isolated showers east of Lake Ontario later tonight through Saturday morning, with dry weather elsewhere. Lows will be warmer than the past few nights as warm advection continues and surface dewpoints start to rise. Expect lows in the mid 50s in most areas, with upper 40s limited to the North Country. Areas of river valley fog will develop once again across the Southern Tier overnight. Saturday the warm front will move northeast into Quebec. Any lingering isolated showers across the North Country will end early, with clouds giving way to sunshine for the North Country. Mostly sunny skies will prevail elsewhere. Temperatures will surge above normal as warm advection continues. Expect highs in the lower 80s in most areas, with mid to upper 70s for the North Country, lakeshores, and hilltops. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... The weekend will slowly deteriorate from north to south as a frontal boundary across southern Canada slowly pushes southward. Saturday Night showers will generally be confined to the Saint Lawrence Valley, in the vicinity of the frontal boundary. More cloud cover Saturday Night will make for a milder night, with overnight lows generally in the 60s. The increase in clouds will also limit the radiational fog development. Sunday as heights begin to fall aloft, the frontal boundary will drift southward. Moisture will continue to build along this boundary as PWAT values climb to near 1.5 inches along this boundary. A subtle shortwave trough along this frontal boundary may drag rain showers as far south as the NYS Thruway through the day. Greatest chances will be east of Lake Ontario. A few rumbles of thunder will be possible as daytime instability increases. While there will be little southward movement to the rain chances Sunday evening across WNY, a stronger shortwave in the mid levels will dive across the Central Great Lakes Sunday night. Moist, southwesterly flow ahead of this shortwave along with convergence ahead of a nocturnal LLJ will drive rain showers into WNY late in the night. There will also be an increase in MUCAPE, with values nearing 500 to 750 J/Kg. This will bring chances for thunder, especially near the still very warm Lakes late in the night. Similar to Saturday Night temperatures under the clouds will not plummet, with overnight lows ranging through the 60s. && .LONG TERM /MONDAY THROUGH THURSDAY/... A shortwave trough riding through zonal flow will start off the new week with wet weather. Though a mild start, building instability will bring the threat for showers and thunderstorms through the day. As this trough passes Monday evening, drier air from the west will taper off showers across western counties through the evening. However, this trough will deepen and slow towards our east, maintaining a few showers into Tuesday towards the east before drier air pushes through our region. It will briefly become cool enough for some lake effect clouds/showers to the east and southeast of Lake Ontario Tuesday evening. The window will be short as warm air advection through the night will end any response, but a few showers will be possible. Wednesday the onset of a much milder airmass from the Southwest/Plains will make entry into our region, this as a mid level trough drops southward along the Pacific coastline, forcing this warm airmass eastward. Milder temperatures in the 80s are expected across our region Wednesday and perhaps into Thursday. Will go dry Wednesday with the ridge axis near our region, but on Thursday the return to showers will be possible...though with much uncertainty with the timing of an upstream cold front/mid level trough. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... Areas fog will continue through mid morning across the river valleys of the Southern Tier with local IFR, including KJHW at times. Some patchy fog is also possible in a few spots east of Lake Ontario through early morning. A frontal zone draped from the Upper Great Lakes to the Saint Lawrence Valley will sag southward over and east of Lake Ontario as a cold front today before retreating back to the northeast late tonight and Saturday morning as a warm front. This will bring a few scattered showers to the eastern Lake Ontario region including near KART at times today through Saturday morning. The rain will be light, with mainly VFR cloud bases and VSBY. For the rest of the area, the proximity of the frontal zone will produce some VFR cloud cover at times today through tonight with dry weather prevailing. Expect river valley fog and local IFR across the western Southern Tier again later tonight through Saturday morning. Outlook... Saturday...Local IFR in river valley fog early, otherwise VFR. Sunday...Mainly VFR, with a chance of showers. Monday and Tuesday...VFR/MVFR with scattered showers. && .MARINE... A frontal zone will move south across Lake Ontario today. Easterly winds will increase this afternoon and evening on Lake Ontario as the front stalls near the south shore of the lake. This will produce choppy conditions, although winds and waves are expected to remain just below Small Craft Advisory criteria. The front will retreat back to the northeast as a warm front later tonight and Saturday morning. Winds will be relatively light Saturday, then southwest winds will increase Sunday as the gradient tightens over the eastern Great Lakes ahead of an approaching cold front. This will produce choppy conditions on Lake Erie and Lake Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock NEAR TERM...Hitchcock SHORT TERM...Thomas LONG TERM...Thomas AVIATION...Hitchcock MARINE...Hitchcock
Hazardous weather outlook, Sep 16, 4:21 AM EDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 421 AM EDT Fri Sep 16 2022 NYZ001>008-010>014-019>021-085-170830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 421 AM EDT Fri Sep 16 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-170830- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 421 AM EDT Fri Sep 16 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-170830- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 421 AM EDT Fri Sep 16 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.